Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 129, NWS Kansas City, MO

November 8, 2011Cooper County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at Nov 8, 2011, 10:10 AM CST for Cooper County, Saline County, Missouri. It took effect at Nov 10, 2011, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 8, 2011, 10:10 AM CST (16:10 UTC)
In effect from
Nov 10, 2011, 12:00 AM CST
Expired
Nov 8, 2011, 3:15 PM CST
In force
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Cooper County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 17.42 ft at Nov 9, 2011, 3:00 AM CST.

actionminormoderate10203011/0811/09
Action stage
19 ft
Minor stage
24 ft
Moderate stage
29 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WGUS43 KEAX 081610
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1010 AM CST TUE NOV 8 2011
  

...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  BLACKWATER RIVER NEAR BLUE LICK AFFECTING COOPER AND SALINE 
  COUNTIES.

  PETITE SALINE CREEK NEAR BOONVILLE AFFECTING COOPER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC053-195-091610-
/O.NEW.KEAX.FL.W.0129.111110T0600Z-111112T0234Z/
/BLVM7.1.ER.111110T0600Z.111110T1800Z.111111T0234Z.NO/
1010 AM CST TUE NOV 8 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACKWATER RIVER NEAR BLUE LICK.
* FROM LATE WEDNESDAY NIGHT TO FRIDAY EVENING.
* AT  9:45 AM TUESDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 24.5 FEET BY EARLY THURSDAY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  BLUE LICK       24   14.0   TUE 10 AM   24.5 EARLY THU AFTERNOON

$$

MOC053-091609-
/O.NEW.KEAX.FL.W.0130.111108T2347Z-111110T1820Z/
/BONM7.1.ER.111108T2347Z.111109T0600Z.111109T1820Z.UU/
1010 AM CST TUE NOV 8 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PETITE SALINE CREEK NEAR BOONVILLE.
* FROM THIS AFTERNOON TO THURSDAY AFTERNOON.
* AT  9:30 AM TUESDAY THE STAGE WAS 10.7 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 17.0 FEET BY EARLY WEDNESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY AFTERNOON.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PETITE SALINE CREEK
  BOONVILLE       16   10.7   TUE 09 AM   17.0 EARLY WED MORNING

$$
1 follow-up statement
788 
WGUS83 KEAX 082115
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
315 PM CST TUE NOV 8 2011
   
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BLACKWATER RIVER NEAR BLUE LICK AFFECTING COOPER AND SALINE 
  COUNTIES.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  PETITE SALINE CREEK NEAR BOONVILLE AFFECTING COOPER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC053-195-082145-
/O.CAN.KEAX.FL.W.0129.000000T0000Z-111112T0234Z/
/BLVM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
315 PM CST TUE NOV 8 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACKWATER RIVER NEAR BLUE LICK.
* AT  2:45 PM TUESDAY THE STAGE WAS 15.1 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  20.9 FEET EARLY THURSDAY MORNING.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  BLUE LICK       24   15.1   TUE 03 PM   20.9 EARLY THURSDAY MORNING

$$

MOC053-092114-
/O.EXT.KEAX.FL.W.0130.111108T2336Z-111110T1814Z/
/BONM7.1.ER.111108T2336Z.111109T0600Z.111109T1814Z.UU/
315 PM CST TUE NOV 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE PETITE SALINE CREEK NEAR BOONVILLE.
* UNTIL THURSDAY AFTERNOON.
* AT  2:30 PM TUESDAY THE STAGE WAS 15.2 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 17.0 FEET BY EARLY WEDNESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PETITE SALINE CREEK
  BOONVILLE       16   15.2   TUE 02 PM   17.0 EARLY WED MORNING

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Nov 8, 6:50 AM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Nov 8, 6:50 AM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 AM CST Tue Nov 8 2011

...Updated for Aviation...

.DISCUSSION...

Today-Tonight

Widespread rain and thunderstorms overspread the forecast area
last night through the overnight with many locals seeing around 2
inches of precipitation as of 3am. Moderate rain continues to fall
across the eastern two-thirds of the forecast area with light rain
falling across the western portion of the forecast area. A lull in
precipitation is expected this morning as moisture transport and the
low level jet veer off to the east.

Convection last night helped to drive the surface boundary that was
across the forecast area further south into central Missouri. Models
have begun to pick up on this and have trended further south with
the as well. this front will remain nearly stationary through the
day as a low pressure center develops across central OK this morning
and begins to lift newd. The moisture transport returns this
afternoon and this coupled with enhanced frontogenesis and good
isentropic lift will bring another round of heavy rain and
thunderstorms to the area as the surface low moves into east central
Kansas. Flooding will continue to remain a concern mainly for low
lying areas and flood prone creeks and streams however with the
aforementioned lull in precipitation and high FFG guidance due to
recent dry conditions, widespread flooding may be thwarted despite
additional rainfall accumulations of 1 to 2 inches expected. Severe
potential for the event remains low as the best instability and
sheer will remain south the area as the surface low is progged to
move along the southern boundary of the forecast area. Tonight a
trowal will set up across IA and back into central ks. As the system
moves eastward this may bring the potential for a quick inch of wet
snow to portions of extreme northwestern and north central Missouri.

73

Medium Range (Wednesday through Tuesday)...

A quiet stretch of weather is on tap for the majority of the medium
range.  Wednesday will be a transition day, as potent storm system
moves into upper Midwest.  A few showers/snow showers may linger
across north central and northeast Missouri, but generally
precipitation will be on the light side.  Expect stratus to linger a
good part of the day on Wednesday, especially across the northeast,
in the wake of departing upper low.  Temperatures will be somewhat
tricky and may even see non-diurnal trend in the northeast which may
experience their warmest temperatures prior to 12 UTC.  However,
there remains some timing discrepancies between the various models,
so let diurnal trend ride for now.  Giving a nod to the stratus,
undercut guidance temperatures a little bit across the northern cwa.

For the Thursday through Saturday time period, the weather looks
tranquil.  Temperatures will be near normal - middle to upper 50s,
for Thursday and Friday, then a dramatic warmup is in store for the
weekend, as northern plains cyclogenesis and leeside trough sharpen
the low level pressure gradient in advance of yet another west coast
trough.  Surface and h8 look fairly well synced based on GFS/EC/GEM,
with H8 temperatures of 10-12C advecting into forecast area.  This
should allow temperatures to rise into the 60s in most locations.
low level wwa/isentropic lift may bring a few showers across mainly
southern and central portion of the CWA; however, given ridging
along the Gulf of Mexico, feel moisture will be shallow at best,
thus did not get too crazy with PoPs.  Better chance of
precipitation arrives Sunday into Monday, as aforementioned western
trough edges its way across the southern tier of states per
operational and ensembles.  GEFS showing some variance in depth of
system, thus system could be slower or faster than precipitation and
temperature forecast indicates currently.  Decided to keep PoPs on
the low side and was fairly conservative with temperature changes as
a result.

24

&&

.AVIATION...

Lull in measurable precipitation will continue at all three terminal
sites for the next several hours, though recent 88D loop picking up
pockets of drizzle across the region.  Surface observations upstream
confirm this trend, thus introduced MVFR drizzle and mist at all
three terminals for the morning hours, with IFR ceilings continuing
through the bulk of the forecast period.  Next round of rainfall
likely will hold off until late morning based on latest mesoscale
model runs.  Slight timing differences between the RUC and HRRR,
with slower HRRR timing between 16 and 17 UTC for onset of MVFR rain
looking a little better.  There may be another lull in rain during
the early afternoon, as axis if H8 Theta-E advection moves east of
the terminals, but break will be short-lived as dynamic forcing
associated with upper low lights of the frontal zone.  Cannot
discount the threat of convection, especially for KMCI and KMKC,
with MUCAPES in the low 100s being progged; however, coverage should
be so isolated feel CB descriptor will be sufficient.  Rain will
taper between 04-06 UTC at all three terminals, thus cigs and vsbys
should improve to MVFR category.  As surface low moves northeast
along frontal boundary from southwest Missouri into central
Missouri, sub-freezing air at the surface to H8 will filter into
northwest Missouri.  Bufr soundings indicating a changeover of
precipitation to a rain/sleet mix at KSTJ around 06 UTC...rain/snow
by 08 UTC and snow by 10 UTC.  Current indication is that KSTJ will
be the only terminal that experiences freezing/frozen precipitation,
with liquid precipitation continuing at KMCI and KMKC.

24

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Nov 8, 5:13 AM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
513 AM CST TUE NOV 8 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
513 AM CST TUE NOV 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A LULL IN THE RAIN IS EXPECTED THIS MORNING WITH ANOTHER ROUND OF
WIDESPREAD RAIN AND THUNDERSTORMS DEVELOPING THIS AFTERNOON.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE EXPECTED
THROUGH TONIGHT...BRINGING STORM TOTAL RAINFALL INTO THE TWO TO
FOURS INCH RANGE FOR THE EVENT. ALTHOUGH FLOODING POTENTIAL IS A
CONCERN...THE LULL THIS MORNING SHOULD ALLOW ENOUGH TIME FOR RIVERS
AND STREAMS TO RECOVER. HOWEVER...LOW LYING AREAS AS WELL AS RIVERS
AND STREAMS THAT ARE PRONE TO FLOODING WILL NEED TO BE MONITORED.
THUNDERSTORMS TODAY ARE NOT EXPECTED TO BE SEVERE AS THE BEST
POTENTIAL FOR SEVERE WEATHER WILL OCCUR ACROSS SOUTHERN
MISSOURI...WHICH WILL BE IN CLOSER PROXIMITY TO THE SURFACE WARM
FRONT.

TONIGHT...AS THE SYSTEM THAT BROUGHT THE RAIN WRAPS UP AND COLDER
AIR BEGINS TO BE USHERED INTO THE AREA...A BRIEF CHANGE OVER TO SNOW
OR A RAIN AND SNOW MIX WILL BE POSSIBLE ACROSS PORTIONS OF
NORTHWESTERN AND NORTH CENTRAL MISSOURI. ACCUMULATIONS UP TO 1 INCH
WILL BE POSSIBLE ACROSS EXTREME NORTHWESTERN MISSOURI WITH HIGHER
AMOUNTS FURTHER NORTH INTO IOWA AND NEBRASKA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER ANY REPORTS OF
FLOODING CONDITIONS ARE APPRECIATED.

73

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 8:07 PM CSTSpecial Weather StatementEAXCass38 min
Nov 8, 1:14 AM CSTAreal Flood AdvisoryEAXBates9 hr
Nov 8, 2:45 AM CSTRiver Flood WarningEAXBates, Cass, Henry17 hr
Nov 8, 2:57 AM CSTAreal Flood WarningEAXBates, Cass, Henry12 hr
Nov 8, 10:10 AM CSTRiver Flood WarningEAXCooper24 hr

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.